Alert archive / Alabama / Flash Flood Warnings in 2014
Flash Flood Warning 35, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Aug 7, 2014, 7:26 PM CDT for Marshall County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2014, 7:26 PM CDT (00:26 UTC)
- Expired
- Aug 7, 2014, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1870 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
819
WGUS54 KHUN 080026
FFWHUN
ALC095-080330-
/O.NEW.KHUN.FF.W.0035.140808T0026Z-140808T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
726 PM CDT THU AUG 7 2014
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN MARSHALL COUNTY IN NORTHEAST ALABAMA...
* UNTIL 1030 PM CDT
* AT 724 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN IN THE BOAZ AREA WHERE BETWEN 2.5 AND 3 INCHES OF RAIN
HAS FALLEN IN THE LAST HOUR. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALBERTVILLE...BOAZ...RABBIT TOWN...MCVILLE AND HUSTLEVILLE.
ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3428 8628 3433 8611 3419 8610 3418 8613
3418 8619 3417 8621
$$
072 follow-up statements
879
WGUS74 KHUN 080113
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
813 PM CDT THU AUG 7 2014
ALC095-080330-
/O.CON.KHUN.FF.W.0035.000000T0000Z-140808T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARSHALL AL-
813 PM CDT THU AUG 7 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
SOUTHEASTERN MARSHALL COUNTY...
AT 806 PM CDT...RADAR ESTIMATED AROUND 3 INCHES OF RAIN IN BOAZ AND
LOCATIONS JUST NORTH OF BOAZ. THE HEAVY RAIN IS BEGINNING TO TAPER
OFF BUT RUNOFF STILL COULD CAUSE SOME FLASH FLOODING. AS OF 806 PM
NO REPORTS OF FLASH FLOODING WERE REPORTED TO THE NATIONAL WEATHER
SERVICE IN HUNTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3428 8628 3433 8611 3419 8610 3418 8613
3418 8619 3417 8621
$$
07529
WGUS74 KHUN 080322
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1022 PM CDT THU AUG 7 2014
ALC095-080329-
/O.CAN.KHUN.FF.W.0035.000000T0000Z-140808T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARSHALL AL-
1022 PM CDT THU AUG 7 2014
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN MARSHALL COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. HOWEVER CAUTION IS STILL ADVISED FOR MINOR FLOODING
DUE TO RUNOFF. TOTAL RAINFALL BETWEEN 3 AND 4 INCHES WERE REPORTED
JUST SOUTH OF ALBERTVILLE TO THE BOAZ AREA...WITHIN AN TWO HOUR
PERIOD.
LAT...LON 3428 8628 3433 8611 3419 8610 3418 8613
3418 8619 3417 8621
$$
07What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 6:56 PM CDT, 30 minutes earlier.
Area forecast discussion, Aug 7, 6:56 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 656 PM CDT THU AUG 7 2014 .UPDATE... FOR 00Z TAFS && .DISCUSSION... /ISSUED 304 PM CDT THU AUG 7 2014/ THE 20Z SURFACE ANALYSIS...IR/VISIBLE SATELLITE IMAGERY AND AREA 88-D IMAGES INDICATED THAT AN INCREASING AREA OF SHRA/TSRA WAS DEVELOPING INTO WESTERN TENNESSEE AND NORTH MISSISSIPPI. AN AREA OF LOW PRESSURE WAS ANALYZED TO BE ACROSS NORTHERN MISSOURI...WITH A NEARLY STATIONARY FRONT EXTENDING SOUTHEAST INTO THE TENNESSEE VALLEY REGION. TEMPS ACROSS THE AREA WERE RANGING FROM THE LOWER TO MID 90S. EXPECT SCATTERED SHRA/TSRA TO CONTINUE TO MOVE EAST-NORTHEAST INTO THE FORECAST AREA THIS EVENING AND WILL KEEP IN CHANCE POPS FOR THE AREA TONIGHT. THE SHORT TERM MODELS ARE FAIRLY SIMILAR IN DEVELOPING A MID TO UPPER LEVEL NORTHWEST FLOW AND MOVING THE SURFACE LOW AND SHORT WAVE AT 500 MILLIBARS SOUTHEAST INTO THE LOWER OHIO VALLEY BY 12Z FRIDAY. WILL CONTINUE WITH LIKELY POPS ACROSS THE FORECAST AREA ON FRIDAY...AS THE SHORT WAVE IS EXPECTED TO MOVE EAST THROUGH KENTUCKY WITH TRAILING ENERGY MOVING THROUGH THE REGION. HAVE TRIMMED TEMPS BACK A LITTLE TO NEAR GUIDANCE FOR HIGHS ON FRIDAY. THE FIRST SHORT WAVE IS EXPECTED TO SHIFT EAST OF THE FORECAST AREA BY FRIDAY NIGHT AND HAVE KEPT PRECIP CHANCES INTO THE CHANCE CATEGORY. A SECOND SHORT WAVE IS EXPECTED TO MOVE ALONG THE SURFACE BOUNDARY ACROSS THE REGION ON SATURDAY...AND HAVE KEPT PRECIP CHANCES INTO THE LIKELY CATEGORY AGAIN. THE NORTHWEST FLOW WILL CONTINUE INTO MONDAY AND TUESDAY...WITH PIECES OF SHORT WAVE ENERGY EXPECTED TO CONTINUE TO MOVE SOUTHEAST THROUGH THE AREA. WILL STILL KEEP IN CHANCE POPS FOR SHRA/TSRA FOR THE AREA THROUGH TUESDAY. BY WEDNESDAY...AN AREA OF HIGH PRESSURE WILL CONTINUE TO SHIFT SOUTHEAST THROUGH THE CENTRAL PLAINS STATES INTO THE OHIO VALLEY...WITH A WEAK SURFACE COLD FRONT EXPECTED TO MOVE THROUGH THE AREA. HAVE CONTINUED WITH LOW CHANCE POPS INTO THE LATTER PART OF THE EXTENDED FORECAST PERIODS...AS DRIER AIR WILL BE SLOW TO MOVE SOUTHEAST INTO THE FORECAST AREA. HAVE KEPT TEMPS CLOSE TO GUIDANCE NUMBERS THROUGH THE EXTENDED FORECAST PERIODS. TT && .AVIATION... FOR 00Z TAFS...VFR CONDITIONS WILL PREVAIL AT KHSV AND KMSL BUT SHOWERS/THUNDERSTORMS MOVING THROUGH COULD CAUSE TEMP MVFR CONDITIONS TILL 04Z. SHOWERS WILL REDEVELOP FRIDAY MORNING WITH THUNDERSTORMS DEVELOPING IN THE AFTERNOON LASTING INTO THE EVENING HOURS. ATTM CONFIDENCE IS LOW ON FRIDAY TIMING DUE TO FRONTAL POSITION. JMS && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Aug 7, 10:50 AM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1050 AM CDT THU AUG 7 2014 ALZ001>010-016-TNZ076-096-097-080100- LAUDERDALE-COLBERT-FRANKLIN AL- LAWRENCE-LIMESTONE-MADISON-MORGAN-MARSHALL-JACKSON-DEKALB-CULLMAN- MOORE-LINCOLN-FRANKLIN TN- 1050 AM CDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...WITH THE BEST CHANCES OF RAIN IN NORTHWEST ALABAMA. RAIN CHANCES WILL INCREASE TONIGHT...AS A FRONTAL BOUNDARY SAGS SOUTHWARD ACROSS THE AREA FROM THE NORTH. BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... MORE WIDESPREAD COVERAGE OF STORMS IS EXPECTED FRIDAY AND SATURDAY...AS A WEAK COLD FRONT AND UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. WIND GUSTS TO 40 MPH...LOCALLY HEAVY RAINFALL... AND FREQUENT LIGHTNING ARE THE PRIMARY THREATS FROM THE STRONGER STORMS. LOCALIZED FLASH FLOODING IS ALSO POSSIBLE...DUE TO HIGH AMOUNTS OF MOISTURE IN THE ATMOSPHERE AND SLOW STORM MOTION. ALTHOUGH THE STORM SYSTEM WILL MOVE EAST OF THE REGION SATURDAY NIGHT...ISOLATED TO SCATTERED...MAINLY AFTERNOON AND EVENING STORMS WILL BE POSSIBLE FOR SUNDAY THROUGH WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. RSB/KDW
In the hours before
Special weather statement, Aug 7, 6:00 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
600 PM CDT THU AUG 7 2014
ALZ016-072330-
CULLMAN AL-
600 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CULLMAN COUNTY UNTIL
630 PM CDT...
AT 559 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
WEST OF CULLMAN...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CULLMAN...GOOD HOPE...BALDWIN...VINEMONT...WEST POINT...JONES
CHAPEL...PHELAN...LOGAN AND SMITH LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3424 8708 3431 8689 3431 8674 3410 8668
3406 8703
TIME...MOT...LOC 2259Z 254DEG 14KT 3418 8698
07Special weather statement, Aug 7, 6:30 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
630 PM CDT THU AUG 7 2014
ALZ005-007-080000-
MORGAN AL-LIMESTONE AL-
630 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORGAN AND SOUTHEASTERN
LIMESTONE COUNTIES UNTIL 700 PM CDT...
AT 630 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PRICEVILLE...OR NEAR HARTSELLE...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DECATUR...HARTSELLE...PRICEVILLE...FALKVILLE...SOMERVILLE...FLORETTE
AND VALHERMOSO SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3456 8702 3465 8679 3455 8679 3455 8675
3459 8671 3459 8669 3458 8668 3442 8662
3439 8696
TIME...MOT...LOC 2330Z 254DEG 13KT 3450 8691
07Special weather statement, Aug 7, 6:45 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
645 PM CDT THU AUG 7 2014
ALZ008-010-080015-
MARSHALL AL-DE KALB AL-
645 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND
SOUTHWESTERN DE KALB COUNTIES UNTIL 715 PM CDT...
AT 644 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BOAZ...MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBERTVILLE...BOAZ...CROSSVILLE...GERALDINE...PAINTER...RODENTOWN...
ARONA...LATHAMVILLE...KILPATRICK AND MCVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3427 8625 3438 8597 3420 8591 3420 8611
3419 8611 3418 8619 3416 8622
TIME...MOT...LOC 2344Z 255DEG 10KT 3421 8615
07Special weather statement, Aug 7, 6:58 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
658 PM CDT THU AUG 7 2014
ALZ006-080030-
MADISON AL-
658 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON COUNTY UNTIL
730 PM CDT...
AT 658 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MADISON...MOVING NORTHEAST AT 15 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...MADISON...REDSTONE ARSENAL...MERIDIANVILLE...MOORES
MILL...HAZEL GREEN...HARVEST...ALABAMA A AND M UNIVERSITY...MARSHALL
SPACE FLIGHT CENTER AND UNIVERSITY OF ALABAMA IN HUNTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3493 8658 3472 8649 3463 8677 3483 8679
3484 8679
TIME...MOT...LOC 2358Z 253DEG 14KT 3474 8678
07Special weather statement, Aug 7, 7:17 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
717 PM CDT THU AUG 7 2014
ALZ008-010-080100-
MARSHALL AL-DE KALB AL-
717 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND
SOUTHWESTERN DE KALB COUNTIES UNTIL 800 PM CDT...
AT 716 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BOAZ...MOVING EAST AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ALBERTVILLE...BOAZ...COLLINSVILLE...CROSSVILLE...GERALDINE...
LAKEVIEW...PAINTER...ARONA...KILPATRICK AND PEEKS CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3424 8584 3420 8585 3420 8611 3419 8611
3418 8619 3416 8622 3428 8627 3443 8588
3424 8581
TIME...MOT...LOC 0016Z 253DEG 14KT 3422 8616
07The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:17 PM CDT | Special Weather Statement | HUN | Marshall | 43 min |
| Aug 7, 8:02 PM CDT | Special Weather Statement | HUN | DeKalb | 28 min |
| Aug 7, 8:34 PM CDT | Special Weather Statement | HUN | Jackson | 41 min |
| Aug 8, 1:28 PM CDT | Special Weather Statement | HUN | Madison | 47 min |
| Aug 8, 1:35 PM CDT | Special Weather Statement | HUN | Marshall | 40 min |
| Aug 8, 1:42 PM CDT | Special Weather Statement | HUN | Madison | 48 min |
| Aug 8, 2:15 PM CDT | Special Weather Statement | HUN | Lauderdale | 45 min |
| Aug 8, 2:39 PM CDT | Special Weather Statement | HUN | Colbert | 51 min |
| Aug 8, 2:53 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Marshall | 37 min |
| Aug 8, 2:59 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 31 min |
| Aug 8, 3:15 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 30 min |
| Aug 8, 3:42 PM CDT | Severe Thunderstorm Warning | HUN | Marshall | 33 min |
| Aug 8, 4:51 PM CDT | Special Weather Statement | HUN | Jackson | 39 min |
| Aug 8, 5:13 PM CDT | Special Weather Statement | HUN | Jackson | 47 min |
| Aug 8, 5:55 PM CDT | Special Weather Statement | HUN | Jackson | 50 min |
Nearby
Flash Flood Warnings in Alabama, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.